MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM BALL HEAD IMPACTOR

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM BALL HEAD IMPACTOR
Model Number 75023710
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of a polarstem ball head impactor is jammed.The procedure was completed without delay using a s+n back-up device.As this was noticed after surgery, the patient was no longer involved.
 
Additional Manufacturer Narrative
H3, h6: it was reported that a modular head for impactor (75023711) and the handle (75023710) cannot be separated.The two devices used in treatment were no returned for investigation.Therefore, the relationship between the reported event and the device cannot be confirmed.The batch number of the two devices not known.Therefore, it is not possible to investigate whether the reported device met manufacturing specification upon release for distribution.A complaint history review was conducted.As no device was received for investigation, a visual inspection could not be performed.The root cause stays undetermined after investigation.Due to insufficient information it is not possible to speculate about factors which could have contributed to the reported event.To date, no further actions will be taken.Should additional information become available, this complaint will be reassessed.Smith and nephew will monitor the devices for further similar issues.

Brand Name
POLARSTEM BALL HEAD IMPACTOR
Common Device Name
IMPACTOR
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11862440
Report Number9613369-2021-00259
Device Sequence Number3172544
Product Code HWA
UDI-Device Identifier07611996114386
UDI-Public07611996114386
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75023710
Device Catalogue Number75023710
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1